Carcinoid Newsletter Extracts – 25 Sep to 6 Nov 2017

NOTE: The Carcinoid Digest extracts provided below are listed below not by topic but by date (oldest first) and email threads are separated by “******************************”.  Related email threads will have the same email subject and within each email thread the more recent email(s) will be at the top of the thread.   I’ve taken the liberty to edit out some of the email text (i.e., email footers) not pertinent to the topic – sometimes represented where I’ve inserted “…”.  I have not made any edits to the email writer’s content but have enabled URL links so you can just click on it to check out the listed site.

******************************

Date: Mon, 25 Sep 2017 23:27:14 -0500
From: Michael Sharrock <mikesharrock01@GMAIL.COM>
Subject: Re: Microwave ablation

I had surgery with Dr. Howe on August 24, so it is too soon to say anything
about progression. But I can say that everything about the experience was
reassuring and really first-rate. All staff that I had any contact with
were competent, friendly, and attentive. I had a fairly involved
procedure, with some microwave ablation, some laser ablation, and some
surgical removal. Six and one-half hours total. I was surprised how
little discomfort I experienced; my pain was very well controlled. About
four weeks out, I am off the prescription pain med, and have only minor
discomfort (tenderness), controlled by over-the-counter meds. My wife was
also made to feel very welcome, and was kept well-informed. We both are
very positive about U of I Hospital and about Dr. Howe. Also, the hospital
is beautiful; make sure to check out the art collection. Best wishes.

On Mon, Sep 25, 2017 at 11:10 PM, Lee Terpening <lee.terpening@gmail.com>
wrote:

> My husband is scheduled to have microwave ablation at the University of
> Iowa with Dr. Howe next month. I’m wondering if anyone can share their
> experiences -,i.e success of procedure, recovery, complications,
> progression afterwards etc. Thanks
>
> Lee!

******************************

Date: Tue, 26 Sep 2017 20:20:47 -0400
From: M Edwards <mae10516@YAHOO.COM>
Subject: Re: Lisinopril to reduce flushing?

Gary, I’ve never heard that lisinopril would have that effect but I can give you my observation. I’ve been taking lisinopril 20mg daily for a couple of years until about a month ago at which time my doctor reduced my dose to 10mg daily. Corresponding to this reduction, my flushing has returned. I’ve gone from basically no flushing to flushing several times a day. I never thought that lisinopril might have a part in this.
Mary Anne Edwards

Sent from Mary Anne’s iPhone

On Sep 26, 2017, at of years 8:12 PM, Gary Pack <garyinbaileyco@GMAIL.COM> wrote:
>
> Hi. I read recently that the ACE-inhibitor Lisinopril (Zestril) can help reduce flushing. Is anyone taking it for that? Thank you, Gary
——————————

Date: Tue, 26 Sep 2017 20:02:41 -0500
From: Mary Brandes <marymbrandes@GMAIL.COM>
Subject: Re: Lisinopril to reduce flushing?

Flushing has not been a problem for me although I have high serotonin
levels and frequent stools and many mets in my liver. Reading about
lisinoprin apparently decreasing flushing, I wonder if benazepril does
too. I have been taking benazepril as long as I have been diagnosed with
neuroendocrine tumors.

******************************

Date: Wed, 27 Sep 2017 10:33:49 -0700
From: Linda Silversmith <linsil@USERMAIL.COM>
Subject: when considering alternative treatments

This reference is how folks do better with more traditional treatments than alternative ones for cancer treatments – the study did not include carcinoid patients but is food forthought: https://www.cancer.gov/news-events/cancer-currents-blog/2017/alternative-medicine-cancer-survival?cid=eb_govdel 

Linda S
former noid/net caregiver, patient advocate

******************************

Date: Wed, 27 Sep 2017 13:51:51 -0400
From: Stefanie Huckleberry <stefanie.huckleberry@FOX.COM>
Subject: Re: Microwave ablation

Hi Lee,

I had microwave ablation to liver tumors in April 2016. A few of my tumors were right next to my stomach and kidneys, so they have to insert a fluid-filled balloon to make a space between the tumors and the organs to safely treat them. On those tumors, they had to be really conservative so I didn’t get very good results. Progression started within a year. All of the other tumors are totally stable and some are necrotic.

I was tender in the injection sites for about 3-4 days, but that was it. I felt really good and was able to return to work quickly. Your husband will probably breeze right through it.

Best wishes,
Stefanie Huckleberry
Los Angeles, CA

******************************

Date: Wed, 27 Sep 2017 11:49:05 -0700
From: Linda Silversmith <linsil@USERMAIL.COM>
Subject: Microwave ablation – Possible side effects

whatever the procedure, when tumors start to break down as a result, there can be some side effects from tumor necrosis — in fact the more tumor breakdown, the more side effects — when my late noid husband Larry had some chemoembolization, he had some fevers and confusion — some of which are described on his website that I still maintain – www.noids.org

Linda S

******************************

Date: Wed, 27 Sep 2017 18:13:48 -0500
From: Michael Madaras <michael.f.madaras@GMAIL.COM>
Subject: NE TEST

Does anyone have any experience with using the NETEST Biomarker from WREN
Laboratories and where one find a doctor that uses this test?

Any experience with this test and if it is worth it?

NETest is a novel test that uses a blood sample to help doctors manage the
care of neuroendocrine tumor patients. When used together with standard
clinical assessment, the NETest can help inform your doctor of your tumor
disease activity risk at the time of your blood draw.

NETest has been commercially available since 2014

Thanks.

Michael Francis Madaras
612-636-4763

******************************

Date: Fri, 29 Sep 2017 00:25:38 -0400
From: Theresa Welch <Theresaaw@AOL.COM>
Subject: Re: What to drink, how to stay hydrated, how not to fall on your face on the sidewalk

Jan
You are an expert. I recall you saying to try Ultima Replenisher. I bought it and it sat in my cupboard for months/a year? I was having so many other issues, including tachycardia, blood flow issues, POTS? Well upon getting educated, I learned as you have said you can during 10 gallons of water and at some point you are flushing out all the needed electrolytes, magnesium, potassium, etc, many of the things us misfits have a hard time obtaining them if you add diahrea to it you are running on empty.

Long story to get to the point that since I started drinking the Ultimate replenisher, which does not have alll the artificial stuff in it my life has improved a bunch. Fatigue issues are much less, stamina better and I just feel better.
Yes, Gatorade is icky but I enjoy the Ultimate Replenisher warm like a tea in afternoon. Thanks.

Theresa

——————————

Date: Fri, 29 Sep 2017 00:29:56 -0400
From: Theresa Welch <Theresaaw@AOL.COM>
Subject: Re: What to drink, how to stay hydrated, how not to fall on your face on the sidewalk

I love auto fill, I did not mean to call us misfits. LOL, though perhaps we are. I meant NETS. Sorry if I offended anyone. Unintended.

******************************

On Thu, Sep 28, 2017 at 5:11 PM, Jan Jackson <jaxon1248@gmail.com> wrote:

> Joan, so sorry to hear this.
>
> For others – I have also been having some kidney issues. My oncologist
> said I was dehydrated despite drinking umpteen glasses of water every day.
> He called that “empty water” and said I needed to drink beer (I can’t;
> carcinoid won’t let me) or soda pop – too much sugar, etc.
>
> Instead I drink iced tea all day – decaf tea – and often add a packet of
> Ultima Replenisher to it. For those who don’t know, Ultima is the best
> electrolyte replacement on the market. All natural flavors and colors and
> sweetened with Stevia.
>
> Dehydration is usually a combination loss of water and electrolytes. As
> we get older, we also tend to drink less which makes dehydration a large
> problem in the elderly.
>
> Remember that in hot weather we lose water and electroltyes. With
> diarrhea or excessive vomiting we also lose water and electrolytes. When
> health professionals say to drink eight glasses of water a day, they aren’t
> kidding BUT add some Ultima to one or two of those glasses.
>
> Okay – I know you are saying – what about Gatorade. Gatorade is fine if
> you have no other choice but read the label and see all the chemicals,
> artificial colors, artificial flavors are in that. Pedialyte is good but
> tastes horrid.
>
> I’m not a doctor but considering how many times in the past I have
> dehydrated, suffered heat exhaustion, lost potassium, lost magnesium, wound
> up in the ER with some of these situations counts for anything, I’m kind of
> an expert.
>
> Jan in the North Woods

******************************

Date: Fri, 29 Sep 2017 01:11:25 -0400
From: Joan Colonna <joancolonna@GMAIL.COM>
Subject: Re: Chronic Pancreatitis

Gosh here I am again recounting a tale of medical woe.

I got pancreatitis twice from the first two injections of Lanreotide. Intense pain. Couldn’t eat; couldn’t urinate. Everything was wound up.

In both cases, I got massages. It was the only thing that eased the incredible tightness around my abdomen. No sports massage with kneading the skin. Cranio sacral and myofascial release. Magic.

After the second occurrence and massage, I went to the hospital. The swelling was gone completely, my pancreas was back to normal, and the blood work came back AOK.

I switched to Sando and have not had an issue since. My sympathies to your mom. It is so very painful and frightening.

Joan Colonna

******************************